Clusterheadaches.com Message Board (http://www.clusterheadaches.com/cgi-bin/yabb/YaBB.cgi)
New Message Board Archives >> Medications, Treatments, Therapies 2005 >> Dihydroergotamine......(DHE)
(Message started by: lonedog on Nov 8th, 2005, 9:28am)

Title: Dihydroergotamine......(DHE)
Post by lonedog on Nov 8th, 2005, 9:28am
Good morning:

I have had CH for about 40yrs and have tried just about all the Meds available as well as Kudzoo, O2, and all the other stuff.
On June 5th I started a CH attach and it lasted until Oct 11th when my Dr. gave me infusions of DHE. I was in the middle of an attach, about a 6, and it ended in about 5 mins. There isn't a lot of info on DHE as compaired to other Meds. but after all this time I think I have found what works for me. It is an easy treatment and as far as I can see there are no side effect to the DHE. I have been totally free since the first treatment with not even a shadow.
If you can't find all the info on DHE and how the treatment works send me an email and I will go through the whole thing rather than clutter up the site....
GRAHAM

Title: Re: Dihydroergotamine......(DHE)
Post by MJ on Nov 8th, 2005, 10:21am

Hi graham.

Its awesome when someone finds something that works.

Please do share a summary "here" of what DHE is and how it works.
Clutter is good, when it may help another.
The info we all find here on "this" site is the reason most come here.
Consider this my E-mail.

MJ


Title: Re: Dihydroergotamine......(DHE)
Post by marlinsfan on Nov 11th, 2005, 8:51am
When I was living in Venezuela, maybe 1991 or 1992, my neuro there, who had diagonosed me with migraines at the time, put me on a bunch of meds to get rid of my headaches. I was in a CH cycle at the time, but we didn't know it.

I remember taking drops of dihydergot (the spanish name I think for DHE). I also had daily shots of a vitamin B complex, and I took something else, can't remember what it was.

My cycle did end. Not knowing if it was CH or not, I can't tell you how long my cycle lasted, or if any of the meds broke it or it was simply its time to go away.

I do remember I put on a lot of weight (I've always been thin, today I am 162 lbs and am 37 yrs old), which I promply dropped after stopping the meds.

Graham: please do clutter up the site. That's what it is for. You post it once, and it's here forevever for all to see.

PF wishes.
Jose

Title: Re: Dihydroergotamine......(DHE)
Post by lonedog on Nov 11th, 2005, 10:00am
Good Morning:
I got the info on DHE from this site as well as a couple of others. I printed off all I could find and gave it to my DR. He did some addition checking and decided to give it a try. I must mention that I live in a rural area with exceptional health care and am on a first name basis with my DR.
I met him at the local hosp. and had the first infusion at about 9 in the morning and the second at 7 that nite. The same thing the next day. He used about 50ml of the drug along with 250ml of saline solution. It went into my arm and was no different than giving blood.
The med. literature stated that up to 6 infusions could be given but he felt that 4 would probably work. There was no side effect. It takes about an hr. each time but it was sure worth it for me. It's been a month now and still no hint of a CH. I've even been drinking red wine which would have set off a CH in no time before.
This treatment has sure worked for me and if they come back again it will be the first thing I use.
Good Luck, it's sure worth a try.................GRAHAM

Title: Re: Dihydroergotamine......(DHE)
Post by zanychef on Nov 11th, 2005, 12:11pm
can remember getting dihydroergotamine tartrate tabs in germany but not an infusion didnt help much as tbs :-/
maybe the infusion is the best way ;;D

Title: Re: Dihydroergotamine......(DHE)
Post by Pinkfloyd on Nov 11th, 2005, 2:50pm

on 11/11/05 at 12:11:14, zanychef wrote:
maybe the infusion is the best way ;;D


I used DHE shots (called Migranal in nasal spray form) for years. Although you are only allowed a small number of shots or sprays per week, it would always work to knock out an attack and would leave me cluster free for 24 hours most times. You can't use it within a 24 hour period of any of the triptans. I did alternate between trex injections and dhe injections but kept the time intervals.
The infusion is one of the main treatment options for Dr. Ninan Matthew in Houston. The problem has always been that it works well for some (as it did for lonedog) but has a HIGH insidence of the cycle returning after a short time. More frequently than most docs are willing to chance its success, since it's usually an costly in-patient treatment.

As far as side effects, they are similar to any/all the usual problems with the ergots. The less its used, the less the side effects. It is a strong ergot devivative. I could feel all my blood vessels pucker when I'd take a shot, which are deep intramuscular shots.

Glad it worked for ya lonedog. For those tough to break cycles, it is an option.

Bobw

Title: Re: Dihydroergotamine......(DHE)
Post by MJ on Nov 11th, 2005, 6:52pm
Thanks Graham.

If I remember right I used ergostat or ergo tartrate as a pill in the early years. I dont know if thats along the same lines or not. But I think it really messed with my head a bit. I know it didnt stop my cycle sad to say, However that was probably 25 or more years ago.

DHE injections is something I never tried.

I'm glad you found something that works.
Thanks for posting it.

Title: Re: Dihydroergotamine......(DHE)
Post by bnfreeman on Nov 11th, 2005, 7:08pm
I went into the hospital for the DHE treatment in April. At the time I was getting hit constantly and had shadows that lingered all day. When I would get the injection it would help for about 2 hours and then shadows would come back. I didn't get hit hard during the treatment though. It didn't help to breack my cycle. I have also used the Migranal sprays. They only worked for me maybe 50 percent of the time. Warning : the DHE can be hard on the stomach. Even though they gave me something ahead of the injection, it still upset my stomach to the point that I didn't eat while I was in the hospital. (What I did eat went straight through me.)

Good Luck!

Brandi

Title: Re: Dihydroergotamine......(DHE)
Post by lonedog on Nov 27th, 2005, 9:04am
Morning:

Just to let you know I'm still CH free,not even a shadow since the DHE infusion. .........GRAHAM

Title: Re: Dihydroergotamine......(DHE)
Post by unsolved1 on Nov 27th, 2005, 10:10am
DHE is one of my favorite drugs, but it can have dangerous side effects if given too much. DHE is a powerful vasoconstrictor that usually works for a couple of days for me.

Side effects to watch out for include whitening of the fingers and toes and pain in the legs/knees.

THe usual max dosage is 2mg per day / 6mg per week.

Glad you found DHE works

UNsolved

Title: Re: Dihydroergotamine......(DHE)
Post by chewy on Nov 27th, 2005, 12:32pm
My last DHE treatment was almost 4 years ago. I have been cycle free since then after 20 + years of annual cycles.



Clusterheadaches.com Message Board » Powered by YaBB 1 Gold - SP 1.3.1!
YaBB 2000-2003. All Rights Reserved.